MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC SET: 4-L 8.5 FR X 6" (16 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC SET: 4-L 8.5 FR X 6" (16 CM) AGB+; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-42854-PMC-S1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that "the nurse was flushing cvc line when leaking at site noted.Line was removed from patient".Additional information reports, the catheter was removed from the patient and the patient is "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 4-lumen cvc catheter for evaluation.Signs of use were observed on the catheter.A 10ml syringe was attached to the proximal luer hub.Visual examination of the catheter did not reveal any defects or anomalies such as kinks , holes, or cuts.The catheter length from the juncture hub to the distal tip measured 166 mm, which is within the specification limits of 157-177 mm per catheter product drawing.The catheter body outer diameter measured 2.86 mm, which is within the specification limits of 2.85-3.00 mm per catheter extrusion product drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." all extension lines were flushed with a lab inventory syringe filled with water.No leaks or blockages were detected.The returned catheter was then tested per bs en iso 10555-1 section 4.7.1 (amrq-000071 rev.15) which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The catheter was connected to lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the catheter, which indicates no inter lumen crossover was observed.Therefore, the sample passed functional testing.A manual tug test confirmed all extension lines were fully secured within their respective hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit warns the user, "do not alter the catheter, guidewire or any other kit/set component during insertion, use or removal.Some disinfectants used at catheter insertion site contain solvents which can weaken the catheter material.Alcohol, acetone, and polyethylene glycol can weaken the structure of polyurethane materials.These agents may also weaken the adhesive bond between catheter stabilization device and skin." the customer report of an insertion site leak could not be confirmed by complaint investigation of the returned sample.No defects or anomalies were observed on the returned sample.The catheter met all relevant dimensional and functional requirements including leak testing performed per bs en iso 10555-1.A device history record review was performed based on a potential lot from sales history, and no relevant findings were identified.Based on the customer report and the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW PI CVC SET: 4-L 8.5 FR X 6" (16 CM) AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19281580
Report Number9680794-2024-00434
Device Sequence Number6358483
Product Code FOZ
UDI-Device Identifier10801902137170
UDI-Public10801902137170
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K071538
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-42854-PMC-S1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown